Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 24, 2017, 10:03 AM EST for Lee County, Georgia. It took effect at Jan 24, 2017, 1:41 PM EST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2017, 10:03 AM EST (15:03 UTC)
- In effect from
- Jan 24, 2017, 1:41 PM EST
- Expired
- Jan 26, 2017, 5:21 AM EST
- In force
- 40 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, GA
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 14.69 ft at Jan 24, 2017, 8:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
363 WGUS42 KTAE 241503 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1003 AM EST TUE JAN 24 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-250600- /O.NEW.KTAE.FL.W.0024.170125T0000Z-170125T0600Z/ /DSNG1.1.ER.170125T0000Z.170125T0000Z.170125T0000Z.NO/ 1003 AM EST TUE JAN 24 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From this evening, or until the warning is cancelled. * At 9:45 AM Tuesday the stage was 12.8 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river is expected to rise to near flood stage this evening. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
4 follow-up statements
077 WGUS82 KTAE 241842 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 142 PM EST TUE JAN 24 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-251842- /O.EXT.KTAE.FL.W.0024.170124T1841Z-170126T1800Z/ /DSNG1.1.ER.170124T1525Z.170125T0000Z.170126T1200Z.NO/ 142 PM EST TUE JAN 24 2017 ...Flood Warning extended until Thursday afternoon... The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From this afternoon, or until the warning is cancelled. * At 12:45 PM Tuesday the stage was 13.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue rising rapidly to near 14.8 feet by this evening. The river will fall below flood stage Thursday morning. * Impact: At 16.0 feet: Private dwelling on the right bank near the bridge will begin to flood. Several homes along the Lower Kinchafoonee Road area will experience significant flooding. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
766 WGUS82 KTAE 250224 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 PM EST TUE JAN 24 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-260224- /O.EXT.KTAE.FL.W.0024.000000T0000Z-170127T0800Z/ /DSNG1.1.ER.170124T1525Z.170125T1200Z.170127T0200Z.NO/ 924 PM EST TUE JAN 24 2017 ...Flood Warning extended until late Thursday night... The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until late Thursday night. * At 8:45 PM Tuesday the stage was 14.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue rising to near 15.0 feet by Wednesday morning. The river will fall below flood stage Thursday before midnight. * Impact: At 16.0 feet: Private dwelling on the right bank near the bridge will begin to flood. Several homes along the Lower Kinchafoonee Road area will experience significant flooding. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
243 WGUS82 KTAE 251345 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 AM EST WED JAN 25 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-261345- /O.EXT.KTAE.FL.W.0024.000000T0000Z-170126T1630Z/ /DSNG1.1.ER.170124T1525Z.170125T0200Z.170126T1030Z.NO/ 845 AM EST WED JAN 25 2017 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until Thursday morning. * At 7:45 AM Wednesday the stage was 14.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to below flood stage by early tomorrow. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
411 WGUS82 KTAE 260130 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EST WED JAN 25 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-261021- /O.EXT.KTAE.FL.W.0024.000000T0000Z-170126T1021Z/ /DSNG1.1.ER.170124T1525Z.170125T0200Z.170126T0421Z.NO/ 830 PM EST WED JAN 25 2017 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until late tonight. * At 7:45 PM Wednesday the stage was 13.2 feet. * Minor flooding is occurring and Nonflood flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to below flood stage by tonight. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:09 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 24, 6:09 AM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
609 AM EST Tue Jan 24 2017
.AVIATION [Through 12Z Wednesday]...
Patchy fog has not developed at VLD at this hour, thus removed fog
from the forecast. Expect VFR conditions to prevail through the
period with mostly clear skies and light northwesterly winds.
&&
.PREV DISCUSSION [207 AM EST]...
.NEAR TERM [Through Today]...
Low amplitude deep-layer shortwave ridging continues to build into
the region at this hour, and will prevail through the period. This
will yield mostly clear and calm conditions region wide, and will
mark the beginning of a slight moderating trend in temperatures.
Expect afternoon highs in the mid to upper 60s once again this
afternoon with light west-northwesterly winds.
Light patchy fog is possible across portions of the region this
morning. Visibility restrictions will be limited, due to light winds
continuing across the area overnight. Any fog that develops will
quickly burn off after sunrise.
.SHORT TERM [Tonight Through Thursday]...
High pressure will continue sliding east Wednesday ahead of the
next weather system. Return flow from the Gulf of Mexico will help
moderate highs for Wednesday with readings back up into the 70s.
Next cold front is set to swing through Wednesday night and
Thursday. Core of the dynamics will be well north of the area but
enough moisture and frontal lift for showers along and just behind
the front. Cloudy skies and weak cold air advection Thursday will
keep highs in the 60s.
.LONG TERM [Thursday Night Through Tuesday]...
Behind the front, high pressure from the northern Rockies will
build in with cooler temperatures beginning Thursday night and
Friday. Highs Friday will be in the 50s. Zonal flow aloft with no
real temperature advection will be in place for this upcoming
weekend with 50s for highs and 30s for lows. Increasing troughing
across the eastern half of the CONUS towards Monday will send a
reinforcing cold front through the region. Appears dry at the
moment with cooler temperatures continuing.
.MARINE...
Favorable marine conditions today and tomorrow with high pressure
building in. The next cold front will move through the coastal
waters Wednesday night and Thursday with cautionary or low end
advisory winds possible through Thursday night. Winds will be
moderate Friday through Saturday with the front stalled in the
southern Gulf of Mexico.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days as fuel moisture remains high and RH's well above
critical thresholds. Transport and 20 foot winds will be much
lighter today and will remain out of the northwest through tonight.
.HYDROLOGY...
The Choctawhatchee river at Newton is falling through minor flood
stage, is cresting in minor flood at Geneva, is rising through
minor flood at Caryville, and is forecast to reach major flood
stage at Bruce later this week.
Minor flood is occurring or expected to occur along the
Ochlockonee, Flint, Apalachicola river at Blountstown, and
Withlacoochee river above Valdosta.
Anticipated rainfall amounts for the next system are on the order
of a quarter inch or less so no aggravation of local river systems
is expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 44 75 57 66 / 0 0 0 60 20
Panama City 64 56 73 58 63 / 0 0 0 70 10
Dothan 64 46 74 51 60 / 0 0 10 60 0
Albany 64 43 74 55 62 / 0 0 0 70 10
Valdosta 65 43 74 59 65 / 0 0 0 50 40
Cross City 68 44 74 61 71 / 0 0 0 20 60
Apalachicola 66 54 73 61 66 / 0 0 0 60 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Pullin
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Pullin
MARINE...Scholl
FIRE WEATHER...Pullin
HYDROLOGY...SchollNearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.